MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Model Number 72203270
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the universal hip distractor's orange knob for gross traction will not tighten/loosen.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.Visual assessment of the device showed the orange locking knob is severely damaged.This failure is caused by contact with another source.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.No further investigation is required.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10455135
Report Number3003604053-2020-00093
Device Sequence Number19722303
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public00885554024821
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203270
Device Catalogue Number72203270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1